Alert archive / Oklahoma / Tornado Warnings in 2018

Tornado Warning 29, NWS Norman, OK

October 7, 2018Noble County, Oklahoma

NWS Norman, OK issued this tornado warning at Oct 7, 2018, 6:12 PM CDT for Noble County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 7, 2018, 6:12 PM CDT (23:12 UTC)
Expired
Oct 7, 2018, 7:00 PM CDT
In force
48 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

County Noble County, OK

The radar

The Vance AFB radar (KVNX), 94 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

085 
WFUS54 KOUN 072312
TOROUN
OKC103-080000-
/O.NEW.KOUN.TO.W.0029.181007T2312Z-181008T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
612 PM CDT SUN OCT 7 2018

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Central Noble County in northern Oklahoma...

* Until 700 PM CDT.
    
* At 612 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Perry, moving northeast at 25 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Perry, Red Rock, Marland, Sooner Lake and Ceres. 

This includes Interstate 35 between mile markers 186 and 197.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3649 9703 3634 9703 3621 9728 3637 9740
      3658 9719
TIME...MOT...LOC 2312Z 219DEG 21KT 3630 9730 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

..speg.
2 follow-up statements
083 
WWUS54 KOUN 072342
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
642 PM CDT SUN OCT 7 2018

OKC103-080000-
/O.CON.KOUN.TO.W.0029.000000T0000Z-181008T0000Z/
Noble OK-
642 PM CDT SUN OCT 7 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR CENTRAL
NOBLE COUNTY...
    
At 641 PM CDT, a severe thunderstorm capable of producing a tornado 
was located just west of Sooner Lake, moving northeast at 30 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sooner Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3649 9703 3634 9703 3628 9715 3643 9717
      3653 9710
TIME...MOT...LOC 2341Z 236DEG 26KT 3642 9709 

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

..speg.
969 
WWUS54 KOUN 072354
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
654 PM CDT SUN OCT 7 2018

OKC103-080004-
/O.EXP.KOUN.TO.W.0029.000000T0000Z-181008T0000Z/
Noble OK-
654 PM CDT SUN OCT 7 2018

...THE TORNADO WARNING FOR CENTRAL NOBLE COUNTY WILL EXPIRE AT 700 PM
CDT...
                
The storm which prompted the warning no longer appears capable of 
producing a tornado. Therefore, the tornado warning for Noble County 
will be allowed to expire.

LAT...LON 3649 9703 3634 9703 3628 9715 3643 9717
      3653 9710
TIME...MOT...LOC 2354Z 219DEG 21KT 3648 9703 

$$

..speg.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Oct 7, 4:04 PM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Oct 7, 4:04 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
404 PM CDT Sun Oct 7 2018

.DISCUSSION...
A slow moving warm front will continue to lift across Central
Oklahoma, as an upper long wave trough will continue to approach
from the west. Rain showers behind the warm front will remain more
scattered through this evening across southeast into portions of
central Oklahoma. However the meridional flow aloft across
western Oklahoma will maintain widespread showers and isolated
thunderstorms across our west and into northwest Oklahoma through
this evening. There is sufficient instability and marginal shear
for a few of the stronger storms to become severe, especially this
evening as a low level jet increases. A marginal risk is in place
across most of our area, with winds and flooding as the main
hazards.

Meanwhile, moisture from a strengthening tropical cyclone in the
Gulf of Mexico will continue to increase across the southern
plains for the next couple of days. The increasing moisture will
be interacting with the aforementioned upper trough as it starts
digging into our area early this week, maintaining periods of
showers and thunderstorms through at least Tuesday night.
Flooding will also be a hazard, with another 2-3 inches expected
in addition to todays rainfall. A cold front will begin moving
through late Thursday, ending the rain and bringing in much
unseasonably cooler air for the rest of the seven day period.

By Friday, an upper short wave will bring back chances for rain
into Saturday. However at this point, the atmosphere is expected
to remain stable enough to inhibit any thunderstorm development.
The rain chances also remain low, as sufficient moisture return is
in question.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  69  77  67  73 /  70  50  80  90
Hobart OK         68  75  63  71 /  80  80  90  90
Wichita Falls TX  70  80  68  74 /  70  60  80  90
Gage OK           59  72  56  61 /  80  80  80  90
Ponca City OK     67  80  68  73 /  80  50  80  90
Durant OK         70  82  70  78 /  30  30  40  80

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday afternoon for OKZ004>029-033>038-044.

TX...Flood Watch through Tuesday afternoon for TXZ083>089.

&&

25/68
Hazardous weather outlook, Oct 7, 5:04 PM CDT, 1 hour 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
504 PM CDT Sun Oct 7 2018

OKZ004>048-050>052-TXZ083>090-082215-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
504 PM CDT Sun Oct 7 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Thunderstorms...
Showers and scattered thunderstorms will continue across portions
of Oklahoma and western north Texas through Monday morning. Some
of the storms could become strong to severe through 10 PM. Damaging
wind gusts up to 70 mph, hail up to the size of ping pong balls,
and heavy rainfall are the main concerns. However, a funnel cloud
and/or brief tornado could also be possible with the strongest
storms.

.Heavy rain...
Heavy rainfall is likely through tonight, which could lead to
flooding and flash flooding in some areas, especially of low
lying and poorly drained areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

.Thunderstorms...
Showers and thunderstorms will continue across parts of Oklahoma
and north Texas through Tuesday. Strong to severe storms will be
possible at times, especially during the late afternoon and
evening hours. Large hail and damaging wind gusts will be the
primary hazards with any severe storms. Heavy rainfall associated
with the stronger storms could cause localized flooding.

After a brief break, thunderstorm chances return late this week.

.Heavy Rain...
Widespread moderate to heavy rainfall is likely through Tuesday,
which could lead to flooding and flash flooding, especially of
low lying and poorly drained areas. The prolonged period of
moderate to heavy rains will also create elevated levels on
mainstem rivers.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, Oct 7, 4:47 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
447 PM CDT SUN OCT 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     FLASH FLOOD      ALTUS                   34.64N 99.33W
10/07/2018                   JACKSON            OK   EMERGENCY MNGR

            MAJOR STREET FLOODING IN THE CITY OF ALTUS.

&&

JT/FM
Special weather statement, Oct 7, 4:52 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
452 PM CDT SUN OCT 7 2018

OKZ052-072215-
Bryan OK-
452 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR central Bryan County Until 515 PM
CDT....

AT 451 PM CDT, a strong thunderstorm was located 5 miles southeast of
Albany, moving north at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3386 9595 3385 9598 3387 9600 3386 9600
      3384 9602 3386 9603 3384 9604 3385 9610
      3383 9610 3384 9615 3382 9615 3381 9618
      3380 9618 3381 9616 3376 9618 3411 9624
      3411 9594 3394 9593
TIME...MOT...LOC 2151Z 179DEG 21KT 3384 9608

..speg.
Local storm report, Oct 7, 5:41 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
541 PM CDT SUN OCT 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             CARNEGIE                35.10N 98.60W
10/07/2018  E1.00 INCH       CADDO              OK   EMERGENCY MNGR

&&

EM
Special weather statement, Oct 7, 5:50 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
550 PM CDT SUN OCT 7 2018

OKZ012-013-019-020-025-072315-
Garfield OK-Payne OK-Oklahoma OK-Logan OK-Noble OK-
550 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Garfield...west
central Payne...northwestern Oklahoma...Logan and southwestern Noble
Counties Until 615 PM CDT....

AT 547 PM CDT, strong thunderstorms were along a line extending from
near Perry to near Edmond, moving northeast at 35 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...

LAT...LON 3632 9768 3558 9766 3558 9731 3632 9728
TIME...MOT...LOC 2247Z 204DEG 29KT 3623 9741 3563 9740

..speg.
Local storm report, Oct 7, 5:53 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
553 PM CDT SUN OCT 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     TORNADO          2 NW DAVIS              34.50N 97.16W
10/07/2018                   MURRAY             OK   STORM CHASER

&&

EM
Special weather statement, Oct 7, 6:05 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
605 PM CDT SUN OCT 7 2018

OKZ023-038-072330-
Caddo OK-Comanche OK-
605 PM CDT SUN OCT 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR south central Caddo and north
central Comanche Counties Until 630 PM CDT....

AT 602 PM CDT, a strong thunderstorm was located over southeastern
Fort Sill, moving north at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

LAT...LON 3456 9834 3459 9855 3491 9855 3487 9822
TIME...MOT...LOC 2302Z 189DEG 18KT 3465 9844

..speg.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:12 PM CDTSpecial Weather StatementOUNCarter33 min
Oct 6, 7:15 PM CDTSpecial Weather StatementOUNCarter30 min
Oct 6, 7:29 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love, Murray46 min
Oct 6, 7:44 PM CDTAreal Flood AdvisoryOUNCarter2 hr
Oct 6, 8:06 PM CDTRiver Flood WarningOUNCotton4 days
Oct 6, 8:08 PM CDTRiver Flood WarningOUNJackson, Kiowa, Tillman5 days
Oct 6, 8:12 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love, Marshall, Murray, Pontotoc48 min
Oct 6, 8:40 PM CDTSpecial Weather StatementOUNLove35 min
Oct 6, 8:58 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Coal, Johnston, Marshall, Murray and 1 more47 min
Oct 6, 10:01 PM CDTAreal Flood AdvisoryOUNBryan, Carter, Coal, Johnston, Love, Marshall and 1 more119 min
Oct 7, 12:12 AM CDTAreal Flood AdvisoryOUNCarter, Jefferson, Love3 hr
Oct 7, 1:00 AM CDTAreal Flood AdvisoryOUNCarter, Johnston, Love, Marshall, Murray3 hr
Oct 7, 4:15 AM CDTAreal Flood AdvisoryOUNJefferson, Stephens3 hr
Oct 7, 4:33 AM CDTFlash Flood WarningOUNCarter, Jefferson, Johnston, Love, Marshall, Murray4 hr
Oct 7, 7:49 AM CDTFlash Flood WarningOUNCotton3 hr
Oct 7, 7:56 AM CDTAreal Flood AdvisoryOUNComanche, Cotton, Jefferson, Stephens3 hr
Oct 7, 9:00 AM CDTRiver Flood WarningOUNBryan45 hr
Oct 7, 9:47 AM CDTRiver Flood WarningOUNCotton, Jefferson, Tillman6 days
Oct 7, 9:47 AM CDTRiver Flood WarningOUNJefferson, Love4 days
Oct 7, 9:48 AM CDTRiver Flood WarningOUNLove8 days
Oct 7, 9:49 AM CDTRiver Flood WarningOUNComanche, Cotton47 hr
Oct 7, 11:07 AM CDTAreal Flood AdvisoryOUNGreer, Harmon, Jackson3 hr
Oct 7, 12:45 PM CDTAreal Flood AdvisoryOUNBeckham, Greer, Jackson, Kiowa, Washita3 hr
Oct 7, 3:03 PM CDTSpecial Weather StatementOUNCanadian27 min
Oct 7, 3:14 PM CDTSpecial Weather StatementOUNCarter31 min
Oct 7, 3:17 PM CDTSpecial Weather StatementOUNJackson28 min
Oct 7, 3:33 PM CDTSpecial Weather StatementOUNCanadian27 min
Oct 7, 3:34 PM CDTSpecial Weather StatementOUNKiowa26 min
Oct 7, 3:47 PM CDTRiver Flood WarningOUNMajor, Woods, Woodward4 days
Oct 7, 3:48 PM CDTRiver Flood WarningOUNKingfisher, Logan5 days
Oct 7, 3:49 PM CDTRiver Flood WarningOUNDewey, Major, Woodward5 days
Oct 7, 3:52 PM CDTAreal Flood AdvisoryOUNBeckham, Greer, Jackson, Kiowa, Tillman, Washita3 hr
Oct 7, 4:06 PM CDTSevere Thunderstorm WarningOUNCarter39 min
Oct 7, 4:10 PM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Kingfisher, Washita3 hr
Oct 7, 4:21 PM CDTSpecial Weather StatementOUNCoal24 min
Oct 7, 4:27 PM CDTSevere Thunderstorm WarningOUNComanche, Kiowa48 min
Oct 7, 4:33 PM CDTSpecial Weather StatementOUNMurray27 min
Oct 7, 4:43 PM CDTFlash Flood WarningOUNGreer, Jackson, Kiowa3 hr
Oct 7, 4:46 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray44 min
Oct 7, 4:52 PM CDTSpecial Weather StatementOUNBryan23 min
Oct 7, 5:06 PM CDTTornado WarningOUNCarter, Garvin, Murray39 min
Oct 7, 5:15 PM CDTAreal Flood AdvisoryOUNCarter, Garvin, Murray2 hr
Oct 7, 5:20 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan40 min
Oct 7, 5:35 PM CDTSevere Thunderstorm WarningOUNCaddo40 min
Oct 7, 5:50 PM CDTSpecial Weather StatementOUNLogan25 min
Oct 7, 5:57 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal36 min
Oct 7, 6:05 PM CDTSpecial Weather StatementOUNComanche25 min
Oct 7, 6:12 PM CDTFlash Flood WarningOUNCaddo, Kiowa, Washita93 min
Oct 7, 6:23 PM CDTSevere Thunderstorm WarningOUNNoble, Payne52 min
Oct 7, 6:25 PM CDTSevere Thunderstorm WarningOUNCaddo50 min
Oct 7, 6:32 PM CDTSpecial Weather StatementOUNHughes28 min
Oct 7, 6:41 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Kiowa64 min
Oct 7, 6:43 PM CDTAreal Flood AdvisoryOUNGreer, Jackson, Kiowa62 min
Oct 7, 6:53 PM CDTSevere Thunderstorm WarningOUNCaddo22 min

Nearby

Tornado Warnings in Oklahoma, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.